Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 79, NWS Des Moines, IA

June 19, 2009Madison County, Warren County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 19, 2009, 6:40 AM CDT for Madison County, Warren County, Iowa. It took effect at Jun 19, 2009, 2:18 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2009, 6:40 AM CDT (11:40 UTC)
In effect from
Jun 19, 2009, 2:18 PM CDT
Expired
Jun 21, 2009, 6:13 AM CDT
In force
40 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River near Norwalk (NRWI4). The gauge peaked at 18.87 ft at Jun 20, 2009, 5:00 PM CDT.

actionminormoderatemajor15202506/1906/2006/2106/22
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 191140
FLWDMX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT FRI JUN 19 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-201140-
/O.NEW.KDMX.FL.W.0079.090619T2026Z-090622T0824Z/
/NRWI4.1.ER.090619T2026Z.090620T1200Z.090621T0824Z.NO/
640 AM CDT FRI JUN 19 2009

...FLOOD WARNING IN EFFECT UNTIL SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL SUNDAY MORNING.
* AT  6:15 AM FRIDAY THE STAGE WAS 17.8 FEET...AND SLOWLY RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  19.4 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
8 follow-up statements
000 
WGUS83 KDMX 191557
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 AM CDT FRI JUN 19 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-125-201557-
/O.EXT.KDMX.FL.W.0075.000000T0000Z-090624T1500Z/
/OOAI4.1.ER.090618T1253Z.090621T1200Z.090623T1500Z.NO/
1057 AM CDT FRI JUN 19 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR OSKALOOSA.
* UNTIL TUESDAY MORNING.
* AT 10:30 AM FRIDAY THE STAGE WAS 18.1 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE TO 20.1 FEET SUNDAY MORNING. FALL BELOW FLOOD
  STAGE TUESDAY MORNING.


$$

IAC121-181-201557-
/O.EXT.KDMX.FL.W.0079.090619T1918Z-090622T1713Z/
/NRWI4.1.ER.090619T1918Z.090620T1200Z.090621T1713Z.NO/
1057 AM CDT FRI JUN 19 2009

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL SUNDAY.
* AT 10:15 AM FRIDAY THE STAGE WAS 17.8 FEET...AND STEADY. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  19.5 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
000 
WGUS83 KDMX 200350
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT FRI JUN 19 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-125-210350-
/O.EXT.KDMX.FL.W.0075.000000T0000Z-090623T0800Z/
/OOAI4.1.ER.090618T1253Z.090620T1800Z.090622T0800Z.NO/
1050 PM CDT FRI JUN 19 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR OSKALOOSA.
* UNTIL MONDAY MORNING.
* AT 10:30 PM FRIDAY THE STAGE WAS 19.3 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE TO 19.8 FEET SATURDAY. FALL BELOW FLOOD STAGE 
  MONDAY MORNING.
* IMPACT...AT  17 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND 
  BEGINS.

$$

IAC121-181-210349-
/O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1525Z/
/NRWI4.1.ER.090619T2022Z.090620T1800Z.090621T1525Z.NO/
1050 PM CDT FRI JUN 19 2009

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL SUNDAY MORNING.
* AT 10:15 PM FRIDAY THE STAGE WAS 18.3 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE TO 19.2 FEET SATURDAY. FALL BELOW FLOOD STAGE 
  SUNDAY MORNING.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
000 
WGUS83 KDMX 200955
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
455 AM CDT SAT JUN 20 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-125-210955-
/O.CON.KDMX.FL.W.0075.000000T0000Z-090623T0800Z/
/OOAI4.1.ER.090618T1253Z.090620T1800Z.090622T0800Z.NO/
455 AM CDT SAT JUN 20 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR OSKALOOSA.
* UNTIL MONDAY MORNING.
* AT  4:30 AM SATURDAY THE STAGE WAS 20.0 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE TO 20.3 FEET TODAY. FALL BELOW FLOOD STAGE MONDAY 
  MORNING.

$$

IAC121-181-210955-
/O.CON.KDMX.FL.W.0079.000000T0000Z-090622T1525Z/
/NRWI4.1.ER.090619T2022Z.090621T0000Z.090621T1525Z.NO/
455 AM CDT SAT JUN 20 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL SUNDAY MORNING.
* AT  4:15 AM SATURDAY THE STAGE WAS 18.5 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE TO 19.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  SUNDAY MORNING.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
000 
WGUS83 KDMX 201406
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
906 AM CDT SAT JUN 20 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-125-211406-
/O.EXT.KDMX.FL.W.0075.000000T0000Z-090623T1600Z/
/OOAI4.1.ER.090618T1253Z.090621T0000Z.090622T1600Z.NO/
906 AM CDT SAT JUN 20 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR OSKALOOSA.
* UNTIL MONDAY MORNING.
* AT  8:30 AM SATURDAY THE STAGE WAS 20.5 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE TO 20.8 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  MONDAY MORNING.


$$

IAC121-181-211406-
/O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1245Z/
/NRWI4.1.ER.090619T2022Z.090621T0000Z.090621T1245Z.NO/
906 AM CDT SAT JUN 20 2009

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL SUNDAY MORNING.
* AT  8:15 AM SATURDAY THE STAGE WAS 18.6 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE TO 18.9 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  SUNDAY MORNING.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
000 
WGUS83 KDMX 210111
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
811 PM CDT SAT JUN 20 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-220111-
/O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T0251Z/
/NRWI4.1.ER.090619T2022Z.090620T2145Z.090621T0251Z.NO/
811 PM CDT SAT JUN 20 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL THIS EVENING.
* AT  7:15 PM SATURDAY THE STAGE WAS 18.9 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
000 
WGUS83 KDMX 210403
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT SAT JUN 20 2009


RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-220403-
/O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1024Z/
/NRWI4.1.ER.090619T2022Z.090621T0200Z.090621T1024Z.NO/
1103 PM CDT SAT JUN 20 2009

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL SUNDAY MORNING.
* AT 10:15 PM SATURDAY THE STAGE WAS 18.8 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
000 
WGUS83 KDMX 210800
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
300 AM CDT SUN JUN 21 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-125-220800-
/O.CON.KDMX.FL.W.0075.000000T0000Z-090625T1200Z/
/OOAI4.1.ER.090618T1253Z.090620T1930Z.090624T1200Z.NO/
300 AM CDT SUN JUN 21 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR OSKALOOSA.
* UNTIL WEDNESDAY MORNING.
* AT  2:30 AM SUNDAY THE STAGE WAS 20.3 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...FALL BELOW FLOOD STAGE WEDNESDAY MORNING.

$$

IAC121-181-220759-
/O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1025Z/
/NRWI4.1.ER.090619T2022Z.090621T0200Z.090621T1025Z.NO/
300 AM CDT SUN JUN 21 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK.
* UNTIL THIS MORNING.
* AT  2:15 AM SUNDAY THE STAGE WAS 18.4 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT  18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
000 
WGUS83 KDMX 211113
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
613 AM CDT SUN JUN 21 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-211143-
/O.CAN.KDMX.FL.W.0079.000000T0000Z-090622T1025Z/
/NRWI4.1.ER.090619T2022Z.090621T0200Z.090621T0743Z.NO/
613 AM CDT SUN JUN 21 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER NEAR NORWALK.
* AT  5:15 AM SUNDAY THE STAGE WAS 17.1 FEET...AND FALLING. 
* FELL BELOW FLOOD STAGE AT  2:43 AM SUNDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL TO 15.3 FEET MONDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 19, 4:01 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 19, 4:01 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT THU JUN 18 2009

.SYNOPSIS...
LONG WAVE TROUGH MOVING THROUGH THE ROCKIES EARLY THIS MORNING.
130KT SPEED MAX OUT AHEAD CENTERED OVER SD WITH RIGHT ENTRANCE
REGION AIDING UVM OF APPROACHING NE MCS.  SHORT WAVE MOVING FROM CO
INTO NE ALSO HELPING LIFT WITH PLENTY OF FORCING STILL UPSTREAM.
MUCAPES 3-5K J/KG ACROSS IA WITH KADU RUC/LAPS SOUNDINGS AHEAD OF
MCS SHOWING ROOT OF CONVECTION ONLY SLIGHTLY ELEVATED...NO MORE THAN
900MB.  HAIL CAPES APPROACHING 1000 J/KG AT TIMES.  WITH FAIRLY
UNIDIRECTIONAL WSWLY WINDS...EFFECTIVE SHEAR IN WATCH AREA NOT TOO
EXTREME WITH RELATIVELY WEAK SR INFLOW.  09Z SFC ANLYS PLACES FRONT
FROM NRN KS ACROSS OMA METRO TO NEAR MSP METRO...WITH WARM FRONT
INTO WI FROM MSP WAVE.

&&

.DISCUSSION...
OBVIOUS PRIMARY QUESTION WILL BE CONVECTIVE TRENDS NEXT 18 HOURS OR
SO.  AIRMASS CERTAINLY THERMODYNAMICALLY FAVORABLE FOR SEVERE
WEATHER AND LARGE HAIL EARLY THIS MORNING...BUT THIS HAS NOT BEEN
REALIZED YET FOR SOME REASON.  ONLY A FEW SVR WIND GUSTS IN SERN NE
RECENTLY.  SHEAR AND INFLOW MAY BE SUFFICIENTLY LACKING TO GET
THINGS TOO ORGANIZED.  RECENT NAM/RUC RUNS ALSO POINT TOWARD
ELEVATED CIN INCREASING TOWARD 12Z SO THIS MAY END UP BEING MORE OF
A HEAVY RAIN THREAT RATHER THAN SVR.  HEAVY RAIN PARAMETERS ARE
PEGGED THOUGH WITH STRONG MOISTURE TRANSPORT ON 310K SFC SO THIS
WILL BE A CONCERN FOR SEVERAL HOURS UNTIL LLJ VEERS EVEN MORE.  HAVE
ADDED HEAVY RAIN WORDING ALONG WITH SVR.

FRONTAL BOUNDARY AND CONVERGENCE SHOULD SAG SWD TODAY WITH QUESTION
TURNING TOWARD REDEVELOPMENT.  CONFIDENCE IS NOT THE GREATEST AND
DEPENDS ON LONGEVITY AND MOVEMENT OF CURRENT MCS...BUT FAVORED
SCENARIO IS FOR MORE DEVELOPMENT OVER SRN IA DURING PEAK HEATING
QUICKLY EXITING INTO MO AND IL BY EARLY EVENING.  LOOKS LIKE SRN IA
WILL GENERALLY REMAIN UNAFFECTED BY MCS...BUT OUTFLOW MAY PUSH
CONVERGENCE AREA SOUTH DIMINISHING THREAT ACROSS NRN AND WRN FRINGES
OF CURRENT SPC MODERATE OUTLOOK.

LOOKING INTO THE WEEKEND HAVE PUSHED TIMING UP OF POPS.  GFS HAS NOT
BEEN PERFORMING THE BEST LATELY SO FAIRLY SIMILAR 12Z ECMWF/00Z NAM
SOLUTIONS WILL BE FOLLOWED.  THIS BRINGS SRN PLAINS SHORT WV INTO MO
VALLEY SAT NIGHT LIFTING INTO NRN IA SUN.  IF SOME CONSISTENCY
CONTINUES...POPS WILL HAVE TO BE RAISED EVEN FURTHER.  NO CHANGES TO
POP/WX BEYOND MON.  STAYED CLOSE TO TEMP GUIDANCE OUTSIDE OF WARMER
END OF THINGS TOWARD NAM MOS SUN.

&&

.AVIATION...19/06Z
THUNDERSTORMS TRYING TO DEVELOP ALONG THE EDGE OF A CAPPING
INVERSION OF WARM AIR ALOFT.  CURRENTLY CELLS ARE STRUGGLING BUT
EVENTUALLY STORMS WILL DEVELOP.  STORMS SHOULD EVOLVE IN EARNEST BY
08Z ALONG A LINE FROM N OF KALO TO S OF KFOD TO KOMA THEN SINK S
ACROSS THE REMAINDER OF THE TAF LOCATIONS THROUGH FRIDAY AS AN UPPER
LEVEL SYSTEM PUSHES ACROSS THE REGION.  STRONG TO SEVERE STORMS ARE
EXPECTED THROUGH FRIDAY IN A VERY MOIST AND UNSTABLE ATMOSPHERE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BSS/RPK/FAB
Hazardous weather outlook, Jun 19, 6:07 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
607 AM CDT FRI JUN 19 2009

IAZ050-061-062-073>075-083>086-094>097-201100-
TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
607 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY AFFECT THE AREA THIS MORNING WITH
ADDITIONAL REDEVELOPMENT POSSIBLE LATER THIS AFTERNOON. THE BEST
SEVERE WEATHER THREAT WOULD BE DURING THE AFTERNOON AND EARLY
EVENING HOURS WHERE A MODERATE RISK OF LARGE HAIL...DAMAGING
WINDS AND AN ISOLATED TORNADO IS IN PLACE. THE STRONGER STORMS MAY
PRODUCE LOCALLY HEAVY RAINS AS WELL...WITH PONDING WATER ON ROADS
AND RAPID RISES IN SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY
NEXT WEEK...AND THEN AGAIN AROUND THURSDAY. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED LATER THIS AFTERNOON OR EARLY
THIS EVENING. AN EMERGENCY MANAGEMENT CONFERENCE CALL MAY BE
CONDUCTED LATER THIS MORNING.

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081-
082-092-093-201100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
607 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS
MORNING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY OCCUR THIS
AFTERNOON WITH A SLIGHT CHANCE OF MORE SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY NEXT
WEEK...AND THEN AGAIN AROUND WEDNESDAY OR THURSDAY. THE SEVERE
WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

A FEW PERIODS OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE
AFTERNOON HOURS.

SMALL

In the hours before

Special weather statement, Jun 19, 5:24 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 AM CDT FRI JUN 19 2009

IAZ046>048-059-060-191100-
BOONE-DALLAS-GREENE-POLK-STORY-
524 AM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR BOONE...NORTHERN DALLAS...
NORTHWESTERN POLK...SOUTHEASTERN GREENE AND WESTERN STORY COUNTIES
UNTIL 600 AM CDT...

AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OGDEN TO 5 MILES
NORTH OF WOODWARD TO DALLAS CENTER...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  FRASER AND WOODWARD BY 530 AM CDT.
  BOONE AIRPORT...LUTHER AND BOONE BY 535 AM CDT.
  MADRID AND GRANGER BY 540 AM CDT.
  GRIMES BY 545 AM CDT.
  SAYLORVILLE LAKE...SLATER...SHELDAHL AND POLK CITY BY 550 AM CDT.

KINNEY
Local storm report, Jun 19, 5:40 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
540 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     TSTM WND DMG     GRAY                    41.84N 94.98W
06/19/2009                   AUDUBON            IA   TRAINED SPOTTER

            STRONG STRAIGHT LINE WINDS. SPARKING TRANSFORMERS AND
            TREE BRANCHES DOWN. LARGE BRANCHES DOWN ACROSS TOWN AND
            IN YARD. TREE FELL ON CAR AND TRUCK. DELAYED REPORT.

&&

SMALL
Local storm report, Jun 19, 6:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
602 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     NON-TSTM WND DMG BOONE                   42.05N 93.88W
06/19/2009                   BOONE              IA   LAW ENFORCEMENT

            BRANCHES OF UNKNOWN DIAMETER DOWN WITH DAMAGE TO A
            PORTION OF A SOFFET ON A BANK DRIVE THROUGH.

&&

RK
Local storm report, Jun 19, 6:09 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
06/19/2009  E60 MPH          STORY              IA   TRAINED SPOTTER

            BRANCHES DOWN.

&&

RK
Local storm report, Jun 19, 6:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND DMG     2 NW MAXWELL            41.91N 93.43W
06/19/2009                   STORY              IA   TRAINED SPOTTER

            SEVERAL 6 INCH OR GREATER DIAMETER TREE LIMBS SNAPPED OFF
            TOP OF TREES...A COUPLE LIMBS ARE NEARLY 20 FOOT LONG
            PIECES. ONE TREE KNOCKED DOWN POWERLINES.

&&

PODRAZIK
Local storm report, Jun 19, 6:35 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     TSTM WND DMG     5 WSW HUXLEY            41.86N 93.69W
06/19/2009                   STORY              IA   AMATEUR RADIO

            TREES DOWN...UP TO 15 INCH DIAMETER.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:32 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie43 min
Jun 19, 4:43 AM CDTSevere Thunderstorm WarningDMXCass37 min
Jun 19, 5:57 AM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story48 min
Jun 19, 6:24 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 19, 6:27 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama48 min
Jun 19, 7:14 AM CDTSevere Thunderstorm WarningDMXTama16 min
Jun 19, 3:09 PM CDTAreal Flood AdvisoryDMXClarke, Madison, Polk, Union, Warren3 hr
Jun 19, 3:13 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Decatur, Wayne59 hr
Jun 19, 3:50 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek40 min
Jun 19, 3:52 PM CDTAreal Flood AdvisoryDMXDavis, Jasper, Mahaska, Marion, Poweshiek, Wapello62 hr
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Wapello27 min

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.